Alert archive / Oklahoma / Heat Advisories in 2011

Heat Advisory 7, NWS Tulsa, OK

July 7, 20117 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 7, 2011, 5:23 PM CDT for 7 counties in Oklahoma. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2011, 5:23 PM CDT (22:23 UTC)
Expired
Jul 7, 2011, 7:35 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-407 J/kg
Mixed-layer LCL
2358 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS74 KTSA 072223
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU JUL 7 2011

ARZ019-020-029-OKZ065-066-070>076-080200-
/O.NEW.KTSA.HT.Y.0007.110707T2223Z-110708T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
523 PM CDT THU JUL 7 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...MUSKOGEE...MCINTOSH...OKFUSKEE...PITTSBURG...
   SEQUOYAH...OKMULGEE...LE FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...SEBASTIAN...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * HEAT INDICES HAVE CLIMBED INTO THE 105 TO 110 DEGREE RANGE OVER
   EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON
   AS AIR TEMPERATURES SOAR WELL ABOVE 100 DEGREES.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
   HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
1 follow-up statement
600 
WWUS74 KTSA 080035
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT THU JUL 7 2011

ARZ019-020-029-OKZ065-066-070>076-080145-
/O.CAN.KTSA.HT.Y.0007.000000T0000Z-110708T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
735 PM CDT THU JUL 7 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE HEAT 
ADVISORY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...LE FLORE...SEQUOYAH...PITTSBURG...OKFUSKEE...
   MCINTOSH...MUSKOGEE...OKMULGEE...LATIMER AND HASKELL. 

   IN ARKANSAS...SEBASTIAN...FRANKLIN AND CRAWFORD. 

 * HEAT INDICES HAVE DROPPED BELOW 105 DEGREES AND WILL REMAIN
   THAT WAY THROUGH THE REMAINDER OF THE NIGHT.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 7, 3:16 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 7, 3:16 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU JUL 7 2011

.UPDATE...

POPS UPDATED FOR THIS AFTERNOON TO REFLECT LATEST TRENDS IN BOTH
OBS AND SHORT-TERM MODEL GUIDANCE.

&&

.DISCUSSION...

SURFACE MAP FAIRLY COMPLICATED ACROSS ERN OK AND NW AR THIS
AFTERNOON. THERMAL LOW AND WIND SHIFT LINE SITUATED JUST SOUTH OF
TULSA...WITH HOT AND DRY AIR SURGING EAST ON THE SOUTH SIDE OF THE
LOW. THE LATEST MESONET OB FROM OKEMAH SHOWED 107 DEGREES. AN
EAST-WEST FRONTAL BOUNDARY LIES ACROSS NORTHERN OK...WITH COOLER
AND MORE HUMID AIR IN PLACE THERE. FINALLY...AN OUTFLOW BOUNDARY
FROM PREVIOUS STORMS LIES FROM NW TO SE ACROSS CARROLL...MADISON
AND POSSIBLY FRANKLIN COUNTIES IN NW AR.

THE LATEST SHORT TERM MODEL GUIDANCE (HRRR AND LOCAL WRF MODEL)
SUGGESTS SOME POTENTIAL FOR DVLPMT ALONG THE OUTFLOW BOUNDARY IN
THE EAST...AND SUGGESTS THAT EASTERN OK WILL REMAIN DRY. THE
OPERATIONAL NAM SHOWS SOME ISOLATED DVLPMT ALONG WIND SHIFT LINE.
IF A STORM DOES FORM OVER EASTERN OK...DMGG WIND WOULD BE THE
PRIMARY THREAT. FARTHER EAST NEAR THE OUTFLOW BOUNDARY...A MOIST AND
VERY UNSTABLE ENVIRONMENT EXISTS WITH SEVERAL THOUSAND JOULES OF
CAPE. IF A STORM DVLPS HERE...SEVERE POTENTIAL WOULD BE GREATER
WITH LARGE HAIL AND DMGG WINDS.

LACY

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT THU JUL 7 2011/

DISCUSSION...
SURFACE COLD FRONT MAKING ITS WAY ACROSS ERN OK THIS AFTERNOON...WITH
SOME PLACES JUST AHEAD OF THE FRONT SEEING A NICE JUMP IN
TEMPERATURES DUE A WESTERLY WIND COMPONENT AND COMPRESSIONAL
WARMING. SOME VERY ISOLATED SHOWER ACTIVITY ATTEMPTING TO GO UP
JUST AHEAD OF THE FRONT...BUT ANY SUSTAINED CONVECTION LOOKING
UNLIKELY(OR MINIMAL) WITH FAIRLY STRONG CAP IN PLACE AND LIMITED
CONVERGENCE ON THE FRONT. BOUNDARY LOOKS TO STALL IN THE VICINITY
OF THE RED RIVER AND EVENTUALLY DISSIPATED BEFORE A RETURN TO
SOUTHERLY WINDS ACROSS THE REGION ENSUES SATURDAY. UPPER RIDGE TO
STAND PAT FROM THAT POINT UNTIL THE MIDDLE OF THE WEEK WHEN
INDICATIONS ARE SOME BREAKDOWN OF THE RIDGE AND POSSIBLY A WEAK WAVE
MAY BE ENOUGH TO SPARK SOME CONVECTION AT THAT TIME. SO...FROM
SATURDAY ON...A RETURN TO THE HEAT AND HUMIDITY WITH MINIMAL RAIN
CHANCES UNTIL THE THE END OF THE FORECAST PERIOD WHERE LOW POPS
WILL BE MAINTAINED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  97  75 101 /  10   0   0  10
FSM   74 101  74 101 /  20   0  10  10
MLC   74 101  75 101 /  10   0  10  10
BVO   70  96  72 101 /  10   0   0  10
FYV   69  94  69  95 /  20   0   0  10
BYV   71  93  70  93 /  20   0   0  10
MKO   72  98  73 101 /  10   0   0  10
MIO   71  93  72  98 /  20   0   0  10
F10   73  99  74 102 /  10   0  10  10
HHW   73 101  75 103 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
Hazardous weather outlook, Jul 7, 4:52 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT THU JUL 7 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CDT THU JUL 7 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST OF I-540/US 71.
	ONSET...AFTER 5 PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...NORTH OF HWY 412 IN NORTHEAST OK.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OK AND NORTHWEST AR.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EAST CENTRAL OK AND NORTHWEST AR.
	ONSET...ONGOING.

DISCUSSION...

ISOLATED SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG A
NORTH-SOUTH OUTFLOW BOUNDARY THAT EXTENDS FROM NEAR BERRYVILLE
SOUTH TO JUST EAST OF OZARK. THE ATMOSPHERE IS VERY UNSTABLE
AHEAD OF THIS BOUNDARY...AND ANY STORM THAT DOES DEVELOP WOULD BE
CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS TO
80 MPH.

HEAT INDICES OF UP TO 105 DEGREES ARE BEING OBSERVED TO THE NORTH
OF A FRONT ACROSS FAR NORTHEAST OK...WHERE THE HIGH DEWPOINT AIR
RESIDES.

WIND GUSTS MAY OCCASIONALLY HIT THE 25 TO 30 MPH RANGE FOR A FEW
MORE HOURS THIS AFTERNOON BEFORE THEY SUBSIDE AROUND SUNSET.

AND ELEVATED FIRE DANGER CURRENTLY EXISTS ALONG A WIND SHIFT
BOUNDARY OVER EAST CENTRAL OKLAHOMA NEAR THE I-40 CORRIDOR WHERE
VERY HOT AND RELATIVELY DRY AIR COEXIST. GUSTY SOUTHWEST OR WEST
WINDS AND VERY LOW RELATIVE HUMIDITIES NEAR 20 PERCENT WOULD
CREATE CONDITIONS CONDUCIVE FOR FIRE GROWTH AND SPREAD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHWEST
ARKANSAS THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

RIDGING WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS...SUPPRESSING
RAIN CHANCES AND ALLOWING FOR A CONTINUATION OF HOT AND DRY
CONDITIONS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

A FRONTAL BOUNDARY MAY PROVIDE SOME RELIEF FROM THE HEAT AND BRING
A CHANCE FOR THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.